Any help would be greatly appreciated!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

artist1973
New Member


Date Joined Aug 2007
Total Posts : 6
   Posted 8/17/2007 8:53 PM (GMT -6)   
I have been having problems with Anxiety lately (especially in the morning) My doctor first prescribed me zoloft over a year ago (more for depression) and I felt like I became a kind of zombie "yes man", I didnt care about anything. Now I am having anxiety and depression, more anxiety and panic. My doctor gives me xanax and cymbalta. Started with the xanax. No problems, a bit sleepy but he told me not to take the xanax if I can avoid it because it is addictive.

So I started the cymbalta... Three days of hell... made my anxiety go trough the roof. Stopped it and he switched me to lexapro. Not as bad as cymbalta but my anxiety is still considerably worse and I am only about to take my 7th day pill. Now he is suggesting wellbutrin and quite frankly I am afraid to take it. Is there anything I can take that will do what xanax does and isnt addictive? Should I try the wellbutrin? I am stopping the lexapro tomorrow and have used up most of my xanax dealing with the problems that the cymbalta and lexapro caused. Any help would be greatly appreciated. I am at the end of my rope with the anxiety and panic.

Thank you

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 8/17/2007 9:20 PM (GMT -6)   
First off, I'm not a doctor. With that said, I have to wonder why your doctor keeps prescribing these kinds of drugs when you're not responding well to them? Go to my blog (the url is in my signature), and look for "Favorite Entries" in the side bar. Read the first three items, then go back to your doctor and discuss things. Those articles are pretty informative (I can say that because I didn't write them, haha).

If you're seeing your family doctor for this, it may also be beneficial to see a psychiatrist instead. Not a psychologist, of course. A psychiatrist specializes in "brain medicine" and will hopefully have enough knowledge and experience to mitigate some of the "trial-and-error". Go in there as an informed patient. Start at my blog but don't end there. Research and know your options thoroughly so it's not a totally one-sided conversation.

Best of Luck. Brighter days are ahead.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


Danxiety
Regular Member


Date Joined Aug 2007
Total Posts : 322
   Posted 8/18/2007 1:01 AM (GMT -6)   
also, a lot of anti-anxiety / anti-depressants make your symptoms worse in the beginning. I had a hell week with zoloft ( going up from 25 - 50MG). Serious hell week + aweful second week. The doctor told me it wasnt the medicine, but I read that it can do that. I also saw another doctor who comfirmed my beliefm, which was at least nice to know and be validated. It goes away, but man it was really rough getting to the good part and feeling / seeing the light at the end of the tunnel.

It sounds like zoloft pooped out on you and during the switch / transition to lexapro you encountering similar side effects i went through. Its was sooooo bad, so i can totally relate to what you're going through. It's like things are bad, so you switch meds and they get so much worse. How can that be? I dunno. It happened to me as well. The key is, it will pass. You doc should have maybe put you on a steady dose of something to calm your nerves during the transition.

But i'm not a doc. Debaser got a great blog, check it out.
And hang in there!
Dan
---
Anxiety and Panic Disorder.

"Breathe! You Are Alive"
- Thich Nhat Hanh


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/18/2007 9:31 AM (GMT -6)   

Good Morning and Welcome to Healing Well and the A & P forum.

I am wondering why your physician is switching meds so fast. Dan is correct, most of the new AD drugs cause increase in anxiety first. Some times it takes a couple of weeks to get past the anxiety caused by new drug. Of course if your symptoms are unbearable I understand why you want off them.

Please do look into finding a good psychiatrist as they are the experts at Mental Health Meds. Therapy is another consideration and has helped many including myself.

Stay with us and keep posting. We are thrilled to have you with us.

Participate in some of the fun things we have set up too as laughter is good medicine. :)

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


artist1973
New Member


Date Joined Aug 2007
Total Posts : 6
   Posted 8/18/2007 11:30 AM (GMT -6)   
When I am on a med I dont eat much and I know that can just make it worse. I have decided to get off the lexapro. I was waking in a cold sweat and had a general sense of unease all day long. If I even thought about a "trigger" to my anxiety (Many deaths in the family lately and work problems) I would break almost instantly into a panic attack. I didnt take my pill today and the morning was rough but I even feel the slightest bit better right now. I did take a .25 and a half of xanax this morning to ease the lexapro. But I was doing that before as well.

The xanax works when I need it, I just know that my doc is going to stop giving it to me.. Even though I have only had it for a few months worth Should I ask about Klonopin? Is there anything else that does what xanax does?

Thanks all for your help

Danxiety
Regular Member


Date Joined Aug 2007
Total Posts : 322
   Posted 8/18/2007 12:32 PM (GMT -6)   
Well klonopin is in the same class of drugs. It has a longer half life so it takes longer to kick in. It ramps up and the down a lot slower than xanax. Personally, when i have panic attacks, i need something to help fast -- even when i'm on klonopin panic has broken through. It is something to consider though and yes you should talk to your doctor about it. maybe a very small dose 3 times a day until your body acclimates to the new SSRI would be a good idea. Plus, getting off klonopin is easier than xanax because of its half life.

Dont self medicate though, and see your doctor. Sounds like you have some great question that are very legitimate.

One last thing, your SSRI should be at a level where you dont need xanax or maybe once in a blue moon. The idea (for most docs) is to get you stable on an SSRI and then get the benzos off the plate. Hope that makes sense. And remember, most of the effects you feel now (even though its hellish) will go away.

hope that helps, keep us posted!
Dan
---
Anxiety and Panic Disorder.

"Breathe! You Are Alive"
- Thich Nhat Hanh

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 25, 2016 10:41 AM (GMT -6)
There are a total of 2,693,515 posts in 297,442 threads.
View Active Threads


Who's Online
This forum has 152062 registered members. Please welcome our newest member, Lacey04l.
312 Guest(s), 16 Registered Member(s) are currently online.  Details
cupcakespinkgal, PeteZa, whatdoigotDOC!, MomOfUCBoy, MustangSally52, THE HAPPY TURTLE, Rikky1, Yazz aka Boyd, Katerina-b, Still Searching, Lymie Jo, Sherrine, ISU-CycloneFan, Traveler, JoeyG, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer